Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Burns when I urinate
    avatar
    An_250251 posted:
    When I urinate, it stings. The stinging starts at the base of my penis and travels all the way to the end. It feels like sharp needles.

    The first day of the stinging, I went to Urgent Care. They did a test for STDs, which is due back on Monday. The Dr. prescribed doxycycline, which I've been taking every day for the past 4 days.

    I've have no change in symptoms, except that I notice a slight milky discharge in the mornings at the tip. I tried taking Azo, and also drinking unsweetened cranberry juice to dull the pain, but it has not worked. It's to the point where I'm avoiding liquids at all costs because it hurts so much.

    Any advice?
    Reply
     
    avatar
    counterso responded:
    Do not withhold liquids for fear of pain. That will cause other serious problems from dehydration. You need to contact the doctor that prescribed the antibiotic because if it's not working yet (in 4 days), you need to let them know. Cranberry juice does absolutely nothing for a urinary tract infection once the infection has occurred. Stop drinking it. It is only a preventative measure prior to e.coli infections.

    AZO Standard is a numbing product, and if that isn't helping, you really need to talk to your physician.
     
    avatar
    sfguy08 replied to counterso's response:
    I started drinking water again to rehydrate. A new doctor took me off the doxycycline and prescribed pyridium. I've been taking it for a day now, and it still stings like mad at the end of my penis. I think I might have to see a urologist, I can't take this much longer.
     
    avatar
    counterso replied to sfguy08's response:
    I hope you went to see the urologist. A numbing agent is not going to solve the problem.

    Consider that if it is ONLY the tip of your penis, and no other reason has been found, that you might have a parasite from seafood.

    If you have any update since last time, please post.


    Spotlight: Member Stories

    i am a 25 year old male and i have alot of medical problems.To start with i have rhumatoid arthritis, bulging discs and degenerative disc disease in m...More

    Helpful Tips

    penis vibration mostly cured
    Just want to thank everyone for their posts. I thought I was dying. Maybe I had brain, spinal, or penile cancer. Reading your posts I ... More
    Was this Helpful?
    0 of 1 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.